MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0335
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: primary tritanium hemi solidback cup 52mm; cat#: 500-03-52d ; lot#: 43754301.Trident 10° x3 insert 32mm id; cat#: 623-10-32d; lot#: 45009201.Delta v-40 ceramic head 32/0; cat#: 6570-0-132; lot#: 45726001.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Total hip replacement right on (b)(6) 2013.Revision surgery: implantation stem on (b)(6) 2019.
 
Event or Problem Description
Total hip replacement right on (b)(6) 2013.Revision surgery: implantation stem on(b)(6) 2019.
 
Additional Manufacturer Narrative
An event regarding a revision surgery for an accolade stem was reported, incorrect selection was confirmed by medical review.Method & results: device evaluation and results: not performed as product was not returned clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: root cause of failure is thus contributed by separation of the gluteus medius muscle from the greater trochanter as a complication of the direct lateral surgical approach to the hip during primary arthroplasty.Clinical symptoms and biomechanical condition of the arthroplasty were made worse by non-anatomic reconstruction of the hip joint through use of a small offset 132° accolade stem in a native high offset hip joint where a 127° larger offset version of the accolade stem would have been more appropriate.Conclusion of assessment separation of the gluteus medius muscle from the greater trochanter occurred as a complication of the direct lateral surgical approach to the hip during primary arthroplasty.Clinical symptoms and biomechanical condition of the arthroplasty were made worse by nonanatomic reconstruction of the hip joint through use of a small offset 132° accolade stem in a native high offset hip joint where a 127° larger offset version of the accolade stem would have been more appropriate.Does the review identify any procedural related factors that contributed to the event? - separation of the gluteus medius muscle from the greater trochanter as a complication of the direct lateral surgical approach non-anatomic reconstruction of the hip joint through use of a small offset 132° accolade stem in a native high offset hip joint where a 127° larger offset version of the accolade stem would have been more appropriate does the review identify any patient related factors that contributed to the event? none does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices consistent with type of failure.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: does the review identify any procedural related factors that contributed to the event? separation of the gluteus medius muscle from the greater trochanter as a complication of the direct lateral surgical approach non-anatomic reconstruction of the hip joint through use of a small offset 132° accolade stem in a native high offset hip joint where a 127° larger offset version of the accolade stem would have been more appropriate no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF HIP STEM #3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8728983
Report Number0002249697-2019-02367
Device Sequence Number13958595
Product Code LPH
UDI-Device Identifier04546540510556
UDI-Public04546540510556
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number6020-0335
Device Lot Number43144903
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight75